Arizona, 2005

Damaging Wind in Arizona, August 1, 2005

August 1, 2005 · NWS PSR · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 1, 2:45 PM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 1, 2:45 PM MST, 2 hours 25 minutes before
AZZ020>028-CAZ030>033-020600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST MON AUG 1 2005

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A MOIST FLOW OF AIR WILL REMAIN IN PLACE ACROSS ALL OF ARIZONA AND
SOUTHEAST CALIFORNIA THIS WEEK. MINOR WEATHER DISTURBANCES MOVING
ACROSS THE REGION...WILL HELP TO CREATE SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE REGION THIS EVENING...LESS NUMEROUS OVER THE
LOWER DESERTS. A SLIGHT DECREASE IN STORM ACTIVITY IS ANTICIPATED
BEGINNING WEDNESDAY. HOWEVER...THERE WILL BE AT LEAST A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS A JUST ABOUT EVERY AFTERNOON AND
EVENING THROUGH THE WEEKEND. LITTLE DAY-TO-DAY TEMPERATURE VARIATION
IS EXPECTED INTO NEXT WEEK.

&&

.DISCUSSION...
STORMS HAVE STARTED EARLY ON THE LOW DESERTS IN SOUTHWEST ARIZONA.
WE HAVE ALREADY HAD SOME STRONG BUT ISOLATED STORMS OVER YUMA
COUNTY. STORMS HAVE ALSO BEEN GOING UP AND DOWN OVER JOSHUA TREE.
THE BAND OF CLOUDINESS THAT WAS OVER SOUTH-CENTRAL ARIZONA THIS
MORNING HAS PRETTY MUCH DISSIPATED WHICH SHOULD HELP THE INSTABILITY
CAUSE. EASTERN ARIZONA IS NOT VERY ACTIVE YET. THOUGH THERE ARE A
FEW STORMS...WOULD HAVE EXPECTED TO SEE MORE MORE VIGOROUS STORM
ACTIVITY THERE THAN IN YUMA COUNTY. AIR IS MORE MOIST IN SOUTHWEST
ARIZONA THOUGH. AS PREVIOUSLY DISCUSSED...THERE ARE FLOW FEATURES
ALOFT WHICH WILL HELP THE STRENGTH OF CONVECTION OVER MUCH OF OUR
FORECAST AREA TODAY...LESS SO TUESDAY. AREAS CLOSEST TO HIGHER
TERRAIN STILL STAND A BETTER CHANCE. ONE LIMITING FACTOR FOR TODAY
IS THAT THE TEMPERATURE PROFILES ARE NOT OUTSTANDING FOR BIG CAPE.
SO ONCE AGAIN...POTENTIAL FOR STRONG STORMS EXISTS OVER A LARGE
AREA...BUT THEY WILL TEND TO BE ISOLATED. INFACT...IT WILL BE
UNLIKELY THAT A MAJORITY OF THE FORECAST AREA EXPERIENCES WETTING
RAIN. THE STORMS WILL TEND TO FAVOR RAIN PRODUCTION OVER WIND
PRODUCTION. HOWEVER...THE STRONG ONES WILL BE CAPABLE OF PRODUCING
BOTH.

FROM MIDWEEK INTO THE WEEKEND...THE GFS IS INDICATING THAT THE
STEERING FLOW WILL HAVE AN EASTERLY COMPONENT TO THE STEERING FLOW
WHICH COULD HELP WITH STORM DEVELOPMENT OVER SOUTH-CENTRAL ARIZONA.
HOWEVER...IT IS ALSO INDICATING LESS OVERALL MOISTURE. THIS IS
REFLECTED IN SOMEWHAT LOWER POPS. PREVIOUS FORECAST TRENDS ARE STIL
ON TRACK WITH A LOT OF MINOR TWEAKS TO THE POPS.

&&

.AVIATION...
DISCUSSION FOR 00TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

AJ

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
Hazardous weather outlook, Aug 1, 6:02 AM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
602 AM MST MON AUG 1 2005

AZZ020>023-025>028-CAZ031>033-021315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
602 AM PDT MON AUG 1 2005 /602 AM MST MON AUG 1 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL
ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY
RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST
STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH...ALONG WITH
DENSE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER
OF THE WEEK AND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED
THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY
DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

AZZ024-021315-
SOUTHERN GILA/TONTO NF FOOTHILLS-
602 AM MST MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT
FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE
WIND GUSTS TO NEAR 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER
OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH
LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH
FLOODING AGAIN THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

CAZ030-021315-
JOSHUA TREE NATIONAL PARK-
602 AM PDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT
FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE
WIND GUSTS TO NEAR 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER
OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH
LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH
FLOODING AGAIN THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

ESTLE

The radar

The Yuma radar (KYUX), 39 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yuma

When
August 1, 5:10 PM MST
Where
Yuma County, Dome
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
32.750, -114.367

Power poles down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473469.